Alert archive / New Jersey / Special Marine Warnings in 2009

Special Marine Warning 78, NWS Philadelphia/Mount Holly

August 28, 2009

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 28, 2009, 4:52 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2009, 4:52 PM EDT (20:52 UTC)
Expired
Aug 28, 2009, 5:45 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 28, 3:25 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 28, 3:25 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT FRI AUG 28 2009

.SYNOPSIS...
THROUGH TONIGHT, A FRONTAL BOUNDARY WILL GRADUALLY MOVE NORTHWARD
ACROSS OUR AREA AS A WARM FRONT. DURING SATURDAY, TROPICAL STORM
DANNY WILL CONTINUE ON A NORTH TO NORTHEAST TRACK, REMAINING
OFFSHORE. A COLD FRONT IS EXPECTED TO ARRIVE AND PUSH THROUGH THE
REGION SATURDAY NIGHT INTO SUNDAY. FOR THE START OF THE NEW WORK
WEEK, HIGH PRESSURE TRIES TO BUILD IN ACROSS THE NORTHEAST TO MID
ATLANTIC.

&&

.NEAR TERM /THROUGH 6 AM SATURDAY/...
A WARM FRONT WAS DRAPED ACRS THE REGION AND SHOWERS AND TSTMS HAVE
DEVELOPED ALONG AND IN ADVANCE OF THE FRONT.  SOME OF THE RAIN HAS
BEEN QUITE HEAVY, MAINLY ACRS THE LEHIGH VLY THIS MORNING.  IT
SHOULD BE EMPHASIZED THAT THIS PRECIP IS NOT ASSOCD WITH TS DANNY.
THE PRECIP IS A RESULT OF SEVERAL S/WVS MOVG ALG THE WARM FRONT IN
THE TROPICAL AMS.  NEVERTHELESS, THE SHORT TERM MDLS HAVE BEEN
FAIRLY CONSISTENT THIS CYCLE IN BRINGING SOME ADDITIONAL HVY RAIN
THROUGH THE REGION TONIGHT.  THEY CURRENTLY INDICATE THAT THIS SHUD
PREDOMINANTLY B W OF THE DEL RIVER.  HOWEVER, WE ARE TALKING A GAME
OF INCHES HERE, AND IF THE CUT OFF IS JUST A BIT FURTHER E, THEN IT
WOULD MOVE FURTHER INTO NJ.  WITH THE RAIN THAT OCCURRED ALREADY
THIS AM AND WITH MORE EXPECTED IN THE TROPICAL AMS, ISSUING A FFA
SEEMED THE PRUDENT THING TO DO.  A WET PERIOD IS IN STORE FOR AT
LEAST A PORTION OF THE CWA, AND THIS IS BEFORE WHATEVER EFFECTS FROM
TS DANNY REALLY BEGIN TO MOVE OVER THE REGION.  GENLY 1-2 INCHES
WITH HIGHER AMTS WILL BE USED IN THE FFA AREA.

&&

.SHORT TERM /6 AM SATURDAY THROUGH SATURDAY NIGHT/...
THE MAIN QUESTION ON SATURDAY IS WHAT EFFECTS TS DANNY WILL HAVE ON
OUR REGION.  THE LATEST MDL GUIDANCE KEEPS MOST OF THE PRECIP OFF THE
CST WITH THE TS.  IT ALSO APPEARS THAT THE SECOND HALF OF SATURDAY
WILL BE BETTER THAN THE FIRST AS DANNY, WHICH IS FCST TO BE MOVING
AROUND 25 KTS AT THAT TIME MOVES TWD NEW ENG AND THE CAN MARITIMES.
THERE WILL STILL BE SOME CHCS FOR SHOWERS AND IN THE TROPICAL AMS
SOME OF THE RAIN CUD BE HVY AT TIMES.  DUE TO THE UNCERTAINTY WITH
DANNY AND THE FACT THAT THE MDL QPF IS GENERALLY 1.00 INCH OR LESS,
WILL NOT ISSUE A FFA FOR SERN NJ OR SRN DE ATTM.  IF THE TRACK OF
DANNY ENDS UP BEING FURTHER W, THEN THE FFA MAY NEED TO BE EXPANDED
TO INCLUDE THESE AREAS. PLEASE SEE THE LATEST NHC ADVISORIES FOR THE
MOST UP-TO-DATE INFO ON TS DANNY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A CDFNT WILL MOVE THROUGH DURING THE DAY ON SUNDAY.  BEHIND THE
FRONT, AN H5 TROF AND SFC RIDGE WILL BUILD OVER THE NERN CONUS.  FOR
THE PAST FEW DAYS, THE MODELS WERE INDICATING THAT THE SFC HIGH
WOULD CREATE ENOUGH SUBSIDENCE, THAT DESPITE THE PROXIMITY OF THE
TROF, THE FCST WOULD BE DRY THROUGH MIDWEEK.  NOW, THE MDLS ARE
SHOWING A CLOSED LOW OVER THE OH VLY WHICH MOVES E AND HELPS
GENERATE A SFC LOW NR THE MID-ATLC CST.  IF THIS SCENARIO HAPPENS AS
THE MDLS ARE NOW INDICATING, THEN THERE WILL BE SOME PRECIP CHCS,
MAINLY OVER SRN AND ERN AREAS.  WILL NOT GO AS HIGH WITH POPS AS
SOME OF THE EXTENDD GUID IS INDICATING DUE TO THE UNCERTAINTY, BUT
MAY NEED TO START THE UPWARD TREND WITH THIS PKG.

OTHERWISE, GUIDANCE TEMPS LOOK REASONABLE AND WERE GENERALLY
ACCEPTED.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LARGE PICTURE CONTINUES TO BE CONVERGING SYSTEMS AROUND THE
REGION. STEADY STREAM OF MOISTURE FROM THE SOUTH...TROUGH MOVING IN
FROM THE WEST AND A TROPICAL SYSTEM MOVING BY JUST TO OUR EAST.

VFR CONDITIONS HAVE BROKEN OUT ACROSS MANY OF THE TAF SITES EARLY
THIS AFTERNOON. HOWEVER, AS A WARM FRONT CONTINUES TO MOVE
NORTH...SHOWERS AND THUNDERSTORMS ARE POSSIBLE, ESPECIALLY AT PHL,
PNE, ILG, ACY AND MIV. AT THIS WARM FRONT CONTINUES TO LIFT NORTH
TOWARD NEW YORK STATE THIS EVENING...THE THREAT OF THUNDERSTORMS
DECREASES, BUT MORE WIDESPREAD RAIN BECOMES LIKELY LATER AS
DISTURBANCES MOVE NORTHEAST OVER THE AREA ON THE LEEWARD SIDE OF AN
UPPER LEVEL TROUGH WHICH SEEMS IN NO HURRY TO DEPART. WITH ALL THIS
IN MID, HAVE PLACED IFR CONDITIONS IN THE TAFS DURING THE OVERNIGHT
HOURS. SOME IMPROVEMENT IS POSSIBLE SATURDAY MORNING AS THE LAST
DISTURBANCE MOVES BY TO THE NORTHEAST.

OUTLOOK...
TROPICAL SYSTEM DANNY WILL BE MOVING NORTH OVER THE NEXT TWO DAYS
AND IT IS JUST A MATTER OF WHETHER IT BECOMES ABSORBED IN THE TROUGH
COMING IN FROM THE NORTHWEST OR MAINTAINS ITS OWN IDENTITY AS IT
MOVES TO THE NORTHEAST. NEEDLESS TO SAY ANY EXTENDED FLIGHTS TO THE
NORTHEAST SHOULD BE PLANNED CAREFULLY. CONDITIONS SHOULD IMPROVE FOR
SUNDAY INTO EARLY NEXT WEEK AS A SURFACE HIGH PRESSURE SYSTEM BUILDS
IN OVER THE REGION.

&&

.MARINE...

LONG PERIOD SWELLS CONTINUE AT BUOY 44009 AND 44025 WITH 4 FOOT SEAS
AND A WAVE PERIOD OF 11 SECONDS. WAVES ON THE DELAWARE BAY ARE
AROUND 2 FEET.

SMALL CRAFT ADVISORIES CURRENTLY IN EFFECT HAVE BEEN EXTENDED IN
TIME INTO SUNDAY MORNING, MAINLY FOR SEAS. CURRENT TRACK AND
INTENSITY FORECAST COULD STILL PRODUCE WAVES IN EXCESS OF 5 FEET AT
LEAST THROUGH LATE SATURDAY NIGHT, SO IT SEEMED PRUDENT TO RUN THE
SCA A LITTLE MORE INTO THE FUTURE.

THE FORECAST SEAS FOR THE 44009 BUOY WILL BE AROUND 8 OR 9 FEET WITH
THE TIME OF THE PEAK WAVES SATURDAY AFTERNOON. WE EXPECT TO SEE
BREAKERS ON THE BEACH AROUND 5 FEET WHICH WILL IMPACT THE INLETS
ALONG THE COAST. OTHERWISE THE DOMINANT WAVES WILL CONTINUE TO ROLL
ALONG AT 11-12 SECOND PERIODS.

ONCE THE TROPICAL STORM MOVES NORTH OF THE REGION GRADUAL
IMPROVEMENT WILL SETTLE IN DURING THE DAY ON SUNDAY.

AS ALWAYS...CHECK THE LATEST BULLETINS ON THE TROPICAL STORM FROM
THE NATIONAL HURRICANE CENTER.

A COLD FRONT IS FCST TO MOVE WEST TO EAST ACROSS THE FORECAST WATERS
ON SUNDAY. A WEAK WAVE IS FCST TO MOVE ALONG THE FRONT WHICH COULD
MAINTAIN A CHANCE FOR SHWRS/TSTMS FOR SUNDAY INTO SUNDAY NIGHT. HIGH
PRESSURE WILL ATTEMPT TO BUILD INTO THE REGION ON MONDAY BUT ANOTHER
WAVE WILL FORM ALONG THE COAST AND CUT SHORT THE FAIR WEATHER WITH
SHOWERS AND THUNDERSTORMS RETURNING TUESDAY AND WEDNESDAY.

RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS TODAY WILL PROBABLY BE UPGRADED TO
HIGH RISK FOR SATURDAY INTO SUNDAY AS WAVES CONTINUE TO BUILD ON THE
COAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ054-055-
     060>062-067>071.
NJ...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NJZ001-007>010-
     012>019.
DE...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...KLINE
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...MIKETTA
MARINE...MIKETTA
Hazardous weather outlook, Aug 28, 3:45 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT FRI AUG 28 2009

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-
067>071-291945-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
345 PM EDT FRI AUG 28 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OR SATURDAY.

DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-291945-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
345 PM EDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OR SATURDAY.

DEZ004-NJZ024>026-291945-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
345 PM EDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE. THERE IS A
MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS. ALSO, ENHANCED RIP CURRENTS ARE
EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OR SATURDAY.

NJZ014-291945-
EASTERN MONMOUTH-
345 PM EDT FRI AUG 28 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE. THERE IS A
MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS. ALSO, ENHANCED RIP CURRENTS ARE
EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OR SATURDAY.

ANZ450>455-291945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EDT FRI AUG 28 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS. ALSO, ENHANCED RIP CURRENTS ARE
EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-291945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
345 PM EDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN IS POSSIBLE TONIGHT AS A WARM FRONT LIFTS THROUGH THE
AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 28, 11:44 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 AM EDT FRI AUG 28 2009

NJZ021-023-024-281715-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
1144 AM EDT FRI AUG 28 2009

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY AND CUMBERLAND
   COUNTIES...

AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF CAPE MAY...MOVING NORTHEAST AT 20
MPH. THIS THUNDERSTORM WILL BE NEAR CAPE MAY POINT AROUND 1155
AM...NORTH CAPE MAY...CAPE MAY AROUND 1205 PM...AND WEST WILDWOOD
AROUND 1220 PM.

STRONG GUSTY WINDS AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES
CAN BE EXPECTED FROM THIS AND OTHER STORMS MOVING IN FROM THE
DELAWARE BAY TIL ABOUT 1 PM.

FORECASTER: JJM
Local storm report, Aug 28, 1:35 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT FRI AUG 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       1 E GRASONVILLE         38.96N 76.19W
08/28/2009  E2.00 INCH       QUEEN ANNES       MD   TRAINED SPOTTER

            ESTIMATED 2 INCHES IN 45 MINUTES. MINOR ROAD FLOODING ON
            PERRYS CORNER RD.

0800 AM     FLASH FLOOD      COOPERSBURG             40.51N 75.39W
08/28/2009                   LEHIGH             PA   FIRE DEPT/RESCUE

            LITTLE LEHIGH CREEK AND THE SAUCON CREEK CAUSED SOME
            FLOODING OF ROADWAYS.

0818 AM     FLASH FLOOD      NORTHFIELD              39.37N 74.55W
08/28/2009                   ATLANTIC           NJ   PUBLIC

            STREET FLOODING IN NORTHFIELD.

0826 AM     HEAVY RAIN       SEAVILLE                39.21N 74.70W
08/28/2009  E1.80 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            ESTIMATED 1.8 INCHES FELL WITHIN 10 MINUTES.

0755 AM     HAIL             2 N WOODBINE            39.26N 74.81W
08/28/2009  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            DIME SIZE HAIL IN STEELMANTOWN.

0855 AM     FLASH FLOOD      NNE ALLENTOWN           40.60N 75.48W
08/28/2009                   LEHIGH             PA   TRAINED SPOTTER

            ONE LANE OF ROUTE 222 CLOSED IN TREXLERTOWN.

0930 AM     HEAVY RAIN       GREEN CREEK             39.05N 74.90W
08/28/2009  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            HALF INCH IN 10 MINUTES.

&&

HEAVENER
Special weather statement, Aug 28, 1:35 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT FRI AUG 28 2009

MDZ015-019-281900-
QUEEN ANNES MD-TALBOT MD-
135 PM EDT FRI AUG 28 2009

...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNES AND TALBOT
COUNTIES...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES WEST OF EASTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND AROUND 200 PM...TALBOT
AROUND 215 PM...COPPERVILLE...ST. MICHAELS AROUND 230 PM...EASTON...
QUEENSTOWN AROUND 245 PM...SKIPTON AND WYE MILLS AROUND 300 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SZATKOWSKI
Special weather statement, Aug 28, 2:44 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT FRI AUG 28 2009

DEZ003-282015-
INLAND SUSSEX DE-
244 PM EDT FRI AUG 28 2009

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GEORGETOWN...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR GEORGETOWN AROUND 315 PM...
ELLENDALE AND MILTON AROUND 345 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SZATKOWSKI
Special weather statement, Aug 28, 3:06 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EDT FRI AUG 28 2009

DEZ002-MDZ012-015-019-020-282030-
CAROLINE MD-KENT MD-KENT DE-QUEEN ANNES MD-TALBOT MD-
306 PM EDT FRI AUG 28 2009

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNES
AND TALBOT COUNTIES...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF EASTON...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR RIDGELY...DENTON AROUND 315
PM...GREENSBORO...GOLDSBORO AROUND 330 PM...SANDTOWN...HENDERSON
AROUND 345 PM...WOODSIDE...VIOLA AROUND 400 PM...WOODSIDE AND RISING
SUN AROUND 415 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SZATKOWSKI
Special weather statement, Aug 28, 3:29 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT FRI AUG 28 2009

NJZ016-021-282100-
CUMBERLAND NJ-SALEM NJ-
329 PM EDT FRI AUG 28 2009

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND AND SALEM COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES EAST OF MIDDLETOWN...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR GREENWICH AROUND 345 PM...
SHILOH...BRIDGETON AROUND 400 PM...ROSENHAYN...SEABROOK FARMS AROUND
415 PM...MILLVILLE AROUND 430 PM...SOUTH VINELAND AND CUMBERLAND
AROUND 445 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:56 AM EDTAreal Flood AdvisoryPHICumberland109 min
Aug 28, 7:55 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May70 min
Aug 28, 8:25 AM EDTSpecial Marine WarningPHI95 min
Aug 28, 9:32 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 1 more3 hr
Aug 28, 9:34 AM EDTSpecial Marine WarningPHI116 min
Aug 28, 9:59 AM EDTSpecial Marine WarningPHI61 min
Aug 28, 11:34 AM EDTSpecial Marine WarningPHI56 min
Aug 28, 11:53 AM EDTSevere Thunderstorm WarningPHICape May, Cumberland43 min
Aug 28, 12:04 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May3 hr
Aug 28, 2:52 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more14 hr
Aug 28, 3:13 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Cumberland, Gloucester, Salem4 hr
Aug 28, 5:16 PM EDTAreal Flood AdvisoryPHICape May, Cumberland6 hr
Aug 28, 9:16 AM EDTFlash Flood WarningPHIBucks, Lehigh, Northampton4 hr
Aug 28, 9:42 AM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery, Northampton2 hr
Aug 28, 3:21 PM EDTFlash Flood WarningPHIKent6 hr
Aug 28, 6:49 PM EDTAreal Flood AdvisoryPHIKent, Sussex5 hr

Nearby

Special Marine Warnings in New Jersey, 2009Every special marine warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.